MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 QUICKLINK¿ CARTRIDGE 0.5MM SEED-TO-SEED SOURCELINK¿; BRACHY SOURCE SYSTEM

BARD BRACHYTHERAPY, INC. -1424526 QUICKLINK¿ CARTRIDGE 0.5MM SEED-TO-SEED SOURCELINK¿; BRACHY SOURCE SYSTEM
Model Number 70302QC10
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a connection problem between a connector and a seed in the quicklink loader.Medicon initial visual inspection confirmed that there was no defect in appearance on the returned sample.It is unknown if all the seeds were delivered and/or if there was a prolongation in procedure.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
The reported issue was inconclusive.The actual sample was not returned for evaluation; however, a photo was provided.The photo showed a single seed-to-seed sourcelink.The quality of the picture did not allow visual verification of any abnormalities.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿caution: avoid damaging the system or using damaged materials.Never use visibly damaged, bent or broken quicklink¿ delivery system loaders, cartridges or components.This may cause system damage or jamming.Do not force cartridges into the carriage slots.The slots are keyed to accept the appropriate cartridges, and minimal effort is required to properly seat the cartridges.When handling this or any other synthetic absorbable material, care should be taken to prevent any damage to the material.Avoid crushing or crimping damage to the cup ends caused by the application of forceps or tweezers.Ensure the needle adapter and stylet are finger-tight.Do not make any other adjustments to the quicklink¿ delivery system.Do not tamper with the mechanisms that reside beneath the carriage when removing the carriage from the loader.These components are aligned to rigid specifications, and must be handled carefully to maintain proper loader functionality.In the event the quicklink¿ loader or cartridges become inoperable due to damage or malfunction, any or all components may be removed from the cartridges and implanted manually.Do not adjust the indicator in the cartridge when the cartridge is loaded.The indicator provides a spring bias to the components to allow for dispensing in the loader, and lifting the indicator and allowing it to snap closed can damage the components and cartridge.Do not re-sterilize sourcelink® connectors or biospacer¿ seeding spacers either loose or in cartridges.The components are supplied sterile and indicated for single use.If desired, radioactive seeds may be removed from a cartridge and re-sterilized.Do not re-sterilize quicklink¿ cartridges.Caution: limitations on use.The quicklink¿ delivery system is prescription use only.Users should be familiar with procedures and techniques involving absorbable spacers and seed train products before using the sourcelink® connectors.Sourcelink® connectors are designed to provide accurate spacing in increments of 0.5cm with typical 4.5mm brachytherapy sources.Use of sourcelink® connectors with brachytherapy sources of other lengths will result in atypical spacing." (b)(4).
 
Event or Problem Description
It was reported that there was a connection problem between a connector and a seed in the quicklink loader.Medicon initial visual inspection confirmed that there was no defect in appearance on the returned sample.It is unknown if all the seeds were delivered and/or if there was a prolongation in procedure.

Brand Name
QUICKLINK¿ CARTRIDGE 0.5MM SEED-TO-SEED SOURCELINK¿
Common Device Name
BRACHY SOURCE SYSTEM
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream IL 60188
MDR Report Key6873883
Report Number1018233-2017-04851
Device Sequence Number125634
Product Code KXK
UDI-Device Identifier10801741078092
UDI-Public(01)10801741078092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70302QC10
Device Catalogue Number70302QC10
Device Lot NumberBBZG0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Initial Date Received by Manufacturer 01/07/2016
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1